On endomorphisms of surface mapping class groups

Korkmaz M.

TOPOLOGY, vol.40, no.3, pp.463-467, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 40 Issue: 3
  • Publication Date: 2001
  • Doi Number: 10.1016/s0040-9383(99)00069-5
  • Title of Journal : TOPOLOGY
  • Page Numbers: pp.463-467


In this paper, we prove that every endomorphism of the mapping class group of an orientable surface onto a subgroup of finite index is in fact an automorphism. (C) 2001 Elsevier Science Ltd. All rights reserved.